Alert archive / Arizona / Dust Storm Warnings in 2008
Dust Storm Warning 4, NWS Tucson, AZ
NWS Tucson, AZ issued this dust storm warning at Jun 25, 2008, 7:35 PM MST. It was in force for 85 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 25, 2008, 7:35 PM MST (02:35 UTC)
- Expired
- Jun 25, 2008, 9:00 PM MST
- In force
- 85 min
- Issued by
- NWS Tucson, AZ
What forecasters said that day
The local office's own words before this dust storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this dust storm warning went out at Jun 25, 2:00 PM MST, 5 hours 35 minutes earlier.
Area forecast discussion, Jun 25, 2:00 PM MST, 5 hours 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TUCSON AZ 200 PM MST WED JUN 25 2008 .SYNOPSIS...MID LEVEL MOISTURE WILL CONTINUE TO TRICKLE INTO SOUTHEAST ARIZONA THROUGH THE WEEKEND AS THE MONSOON RIDGE REMAINS OVER NORTHERN CHIHUAHUA. THIS POSITION IS NOT SUFFICIENT TO BRING SIGNIFICANT MOISTURE NORTH...SO WIDESPREAD RAINS ARE UNLIKELY. HOWEVER THERE WILL BE AN ALMOST DAILY RISK OF ISOLATED THUNDERSTORMS THROUGH EARLY NEXT WEEK...ESPECIALLY NEAR HIGHER TERRAIN EAST AND SOUTH OF TUCSON. TEMPERATURES WILL ALSO REMAIN ABOVE NORMAL. && .DISCUSSION...ISOLATED HIGH BASED TSTMS ARE REDEVELOPING OVER SE AZ...WITH THE MOST ORGANIZED BAND ALONG A DIFFERENTIAL HEATING BOUNDARY LEFT OVER FROM OUR EARLY MORNING CLOUDINESS. THIS BOUNDARY WAS DRIFTING NE INTO SE PINAL/E PIMA AND ACROSS SANTA CRUZ AS OF 21Z. 12Z KPSR AND KTWC SOUNDINGS SHOWED LITTLE POTENTIAL FOR ROOTING IN OUR VALLEY BOUNDARY LAYERS. HOWEVER OUR MOUNTAINS AND CONTINUED MID LEVEL MOISTURE TRANSPORT WILL BE JUST ENOUGH TO SUPPORT MORE HIGH BASED...ALBEIT ISOLATED DEVELOPMENT THROUGH SUNSET. HAVE ISSUED AN HWO GIVEN OUR MICROBURST POTENTIAL. HAVE ACTUALLY LOWERED POPS A BIT SINCE MEASURABLE RAIN COVERAGE WILL BE SO LOW IN OUR 35-45F DEWPOINTS. BUT WE ACTUALLY MAINTAINED THE SAME THUNDER COVERAGE IN OUR GRIDS...WHICH MEANS INCLUDING AT LEAST A MENTION OF DRY THUNDERSTORMS IN BOTH THE PUBLIC AND FIRE WEATHER ZONES. ONE THING TO WATCH LATER TONIGHT IS HOW THINGS EVOLVE TO OUR S. WE ARE GETTING INTO SOMEWHAT BETTER STRETCHING DEFORMATION ALOFT WHICH SHOULD SUPPORT ANOTHER MCS OVER E SONORA TONIGHT. THE RESULTING OUTFLOWS HAVE A CLEAR SHOT INTO SE AZ...PARTICULARLY IN COCHISE AND SANTA CRUZ COUNTIES. WILL PURPOSELY NOT CARRY TSTM TIMING IN THOSE AREAS IN CASE WE SEE SOMETHING SIMILAR TO WHAT HAPPENED EARLY THIS MORNING. BASED ON SURFACE REPORTS...HAVE INCLUDED SMOKE WORKING NEAR THE FIRES IN N GREENLEE AND SE PIMA COUNTIES. AS MENTIONED EARLIER...WE DO NOT HAVE MUCH FAITH IN ANY SINGLE MODEL SOLUTION. NONE OF THEM ARE HANDLING THE MOISTURE TO OUR S VERY WELL...WITH BOTH GPS AND GOES PRECIP WATER DATA INDICATING 1-1.5 INCHES OVER MOST OF SONORA NOW. THE PROBLEM FOR US IS THAT THE MONSOON HIGH IS STRONG ENOUGH TO SHIFT N...BUT IT IS BLOCKED BY FAST JET SPEEDS ACROSS THE N TIER. THUS IT IS STUCK IN THIS IN-BETWEEN LOCATION WHICH SUPPORTS ONLY MID LEVEL MOISTURE INCURSIONS. THE RESULT WILL BE MORE OF THE SAME RAMP UP MONSOON BEHAVIOR...NAMELY DRY-ISH TSTMS...AN ISOLATED MICROBURST OR TWO...AND IF WE GET LUCKY...LARGER OUTFLOWS PUSHING N FROM SONORA. IN A SLIGHT NOD TO A GFS/ECMWF COMPROMISE...WE THINK THE CORE OF THE UPPER HIGH COULD SHIFT INTO FAR SE AZ SUN AND MON AS THE WEAK W COAST UPPER LOW LIFTS INTO THE GREAT BASIN. IF THAT HAPPENS...WE SHOULD STILL HAVE SOME ACTIVITY....BUT IT WILL EITHER GET CAPPED OR WILL STAY ON THE MOUNTAINS. SO POPS ARE A TAD LOWER IN THAT TIME FRAME. TEMPS WILL REMAIN 4-8F ABOVE NORMAL AS THE HIGH REMAINS NEARBY AND DEWPOINTS REFUSE TO CLIMB MUCH PAST THE LOWER 50S. && .FIRE WEATHER...MODEST RH INCREASES HAVE SPREAD INTO MUCH OF SE AZ...ALTHOUGH THIS SLIGHT INCREASE WILL CONTINUE TO SUPPORT ISOLATED MAINLY DRY THUNDERSTORMS EACH AFTERNOON AND EVENING THROUGH THE WEEKEND. BEST STORM DEVELOPMENT WILL BE CLOSER TO THE INTERNATIONAL BORDER AS HAS BEEN THE TREND RECENTLY. OUTFLOWS FROM THUNDERSTORMS WILL CONTINUE TO GENERATE GUSTY AND ERRATIC WINDS. SEE SPC CRITICAL FIRE WEATHER OUTLOOK FOR DETAILS. THERE MAY BE A VERY SLIGHT DOWNTURN IN ACTIVITY ON SUNDAY. && .AVIATION...HIGH BASED TSMTS WITH BASES 100-120 HAVE DEVELOPED W OF KTUS AND KOLS. EXPECT OTHER HIGH-BASED TSTMS TO FLARE ON THE MOUNTAINS NEAR KDUG BEFORE THE AFTERNOON IS OUT. GENERAL MOVEMENT IS NE AT 10KTS. WHILE A COUPLE MAY DRIFT NEAR THE TAF SITES THRU 03Z... THE RISK IS TOO LOW TO CARRY A CATEGORCIAL RISK. IF THEY DO APPROACH...THOUGH...SHIFTING GUSTS UP TO 40KTS ARE POSSIBLE. WILL BE WATCHING FOR THE POSSIBILITY OF OUTFLOW WINDS PUSHING N FROM MEXICO LATER TONIGHT...MAINLY AT KOLS AND KDUG. HOWEVER THAT WILL BE HEAVILY DEPENDENT ON HOW WIDESPREAD THUNDERSTORMS WILL BE DOWN THERE THIS EVENING. OUTSIDE OF THIS CONVECTIVE ACTIVITY...WINDS WILL REMAIN RATHER LIGHT AND TERRAIN-DRIVEN. AVIATION DISCUSSION NOT UPDATED FOR TAF AMENDMENTS. && .TWC WATCHES/WARNINGS/ADVISORIES...NONE. PYTLAK WEATHER.GOV/TUCSON
Hazardous weather outlook, Jun 25, 12:47 PM MST, 6 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TUCSON AZ 1247 PM MST WED JUN 25 2008 AZZ019-029-030-033>035-260700- NORTHERN GREENLEE COUNTY-SOUTHEAST PINAL COUNTY- UPPER GILA RIVER VALLEY-TUCSON METRO/MARANA/GREEN VALLEY- SANTA CRUZ COUNTY-COCHISE COUNTY- 1247 PM MST WED JUN 25 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARIZONA AND SOUTHEAST ARIZONA. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED THUNDERSTORMS WILL CONTINUE TO DEVELOP OVER MUCH OF SOUTHEAST ARIZONA THIS AFTERNOON. UNFORTUNATELY...MANY OF THESE THUNDERSTORMS WILL PRODUCE LIGHTNING BUT LITTLE RAIN AS THE LOWER LEVELS OF THE ATMOSPHERE REMAIN RELATIVELY DRY. THIS LOW LEVEL DRYNESS COULD RESULT IN ISOLATED MICROBURSTS LATE THIS AFTERNOON AND EARLY THIS EVENING...WITH A FEW GUSTS OVER 50 MPH POSSIBLE. MOST OF THE STORMS WILL DISSIPATE AFTER ABOUT 9 PM THIS EVENING...BUT GUSTY SOUTH OR SOUTHEAST WINDS COULD DEVELOP LATER TONIGHT IF MORE ORGANIZED THUNDERSTORMS DEVELOP OVER NORTHERN SONORA AND PUSH OUTFLOWS INTO SOUTHEAST ARIZONA. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE WILL BE A RISK OF ISOLATED THUNDERSTORMS EACH AFTERNOON AND EVENING THROUGH NEXT TUESDAY...MAINLY NEAR MOUNTAINS. THE LOWER LEVELS OF THE ATMOSPHERE WILL REMAIN RATHER DRY...SO THERE WILL BE A CONTINUED RISK OF DRY LIGHTNING STRIKES AND GUSTY WINDS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. PYTLAK
The office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 26, 11:58 AM MST | Severe Thunderstorm Warning | TWC | Cochise, Pima | 41 min |
| Jun 26, 1:50 PM MST | Severe Thunderstorm Warning | TWC | Pima | 40 min |
| Jun 26, 2:11 PM MST | Areal Flood Advisory | TWC | Pima | 3 hr |
| Jun 26, 2:18 PM MST | Severe Thunderstorm Warning | TWC | Pima | 42 min |
| Jun 26, 2:57 PM MST | Areal Flood Advisory | TWC | Santa Cruz | 2 hr |
| Jun 26, 2:58 PM MST | Severe Thunderstorm Warning | TWC | Pima | 32 min |
| Jun 26, 3:10 PM MST | Flash Flood Warning | TWC | Pima | 110 min |
| Jun 26, 3:19 PM MST | Areal Flood Warning | TWC | Santa Cruz | 12 min |
| Jun 26, 3:22 PM MST | Flash Flood Warning | TWC | Santa Cruz | 113 min |
| Jun 26, 4:53 PM MST | Areal Flood Advisory | TWC | Pima | 112 min |
Nearby
Dust Storm Warnings in Arizona, 2008Every dust storm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.